Are Vitamin D Supplements a Trigger fo... - Arrhythmia Alliance

Arrhythmia Alliance
4,892 members1,679 posts

Are Vitamin D Supplements a Trigger for SVT ?

RichardE
RichardE

Hi all. Has anyone else found that taking vitamin D supplements has been a trigger for SVTs .

My GP has wanted me to take calcium and vitamin D for some time. But I’ve resisted since I believe I get enough calcium in my diet and there’s some evidence that excess calcium can lead to hardening of arteries.

I have fairly asymptomatic heart failure and there’s some evidence that vitamin D can be beneficial to those with such heart conditions. So, since we’ve just come out of the winter season and with lockdown restricting access to sunlight, I decided to start taking vitamin D on it’s own.

However after a few days of taking the supplement I’ve just had a 2 hour bout of SVT, the first time I’ve had an extended spell in about 2 years. I can normally stop my SVTs within just a few seconds using vagus techniques but this one just kept going.

Anyone else noticed similar issues with vitamin D ?

10 Replies
oldestnewest

Some people cannot tolerate vitd supplements so you may be one of us, I can't take it in any form as it makes me feel very unwell and it's not an unusual problem.

RichardE
RichardE
in reply to bantam12

Interesting. It doesn’t make me feel unwell though, just seems to have set off the SVT.

I would be surprised if Vit D caused it.

That’s what I thought but the timing is right and nothing else has changed to trigger an SVT.

I can’t find anything online connecting vit D with SVTs but there are a few medical papers reporting potential issues with excess vit D triggering atrial fibrillation . So it does appears there is a connection with arrhythmia :

ahajournals.org/doi/10.1161...

You have me thinking Richard as I get AF and take about 10,000 IU of Vit D a day.Perhaps I should cut back a bit.

Maybe have a word with your cardiologist / GP. It’s on my list of things to chat about with mine when I see them next.

Thank you Richard.

No problems with myself, I had an ablation for AVNRT four years ago and have been taking vitamin D tablets intermittently.

Speak to your Cardiologist.

Best regards

Lee

RichardE
RichardE
in reply to Nods

Thanks. Yeah, I'll make a note to talk to them about it when I see them later in the year.

No, I have a very mild SVT (1 or 2 episodes a year and easily controlled with vagus techniques) and anxiety-related palps, but not noticed any correlation with my taking a vitamin D supplement. Hope you bottom it out.

You may also like...